MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0630-B
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-02347.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the three branch vessels of the internal iliac artery (iia) using pod coils, ruby coils, a ruby coil detachment handle (handle), and a non-penumbra microcatheter.It should be noted that the patient's anatomy was tortuous.During the procedure, two pod coils and one ruby coil were implanted in a branch vessel using the handle.While attempting to advance a pod coil into the second branch vessel, the coil detached inside the microcatheter and partially in the vessel.However, the physician was able to push it into the target site.Next, the physician encountered resistance while advancing a ruby coil and subsequently, the ruby coil detached while advancing through the proximal shaft of the microcatheter.Therefore, the microcatheter and ruby coil were removed from the patient together and the ruby coil was removed from the microcatheter.The procedure was completed using four additional ruby coils, the same handle, and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was damaged and slipped off the hypotube on the proximal end of the pusher assembly.The pull wire was retracted out of the pusher assembly distal detachment tip (ddt).Conclusions: evaluation of the returned ruby coil confirmed a detached embolization coil.Further evaluation revealed that the pet lock on the proximal end of the pusher assembly was damaged and slipped off the hypotube.The root cause of this damage could not be determined; however, if this occurs, the pull wire may retract out of the pusher assembly ddt and the embolization coil will detach.The embolization coil was not returned for evaluation.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11067855
Report Number3005168196-2020-02348
Device Sequence Number4396682
Product Code HCG
UDI-Device Identifier00814548018362
UDI-Public00814548018362
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0630-B
Device Catalogue NumberRBY4C0630
Device Lot NumberF89462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005